# SDR 20010320AP002

- Difficulty date: February 15, 2001
- Submitted: March 6, 2001
- Operation: General aviation
- Aircraft: N46230
- Make and model: Cessna 172I
- Aircraft serial: 17257123
- Aircraft time: 2,400 hours
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 055032110
- Condition: Broken
- Location: Spinner
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SPINNER BULKHEAD WAS FOUND BROKEN AT END NEAR BLADE, WHERE LAST NUTPLATE IS LOCATED. THE BULKHEAD WAS REMOVED AND A NEW ONE ORDERED THROUGH API. THIS PART HAD BEEN REPLACED LESS THAN ONE YEAR EARLIER, APPROX 300 HOURS WERE ON THE PART. WHEN WE RECIEVED THE FACTORY NEW PART WE FOUND A CRACK/DEFECT IN THE EXACT SAME AREA AS WHERE THE BULKHEAD WE WERE REPLACING HAD BROKE. CESSNA PRODUCT SUPPORT WAS NOTIFIED BY US OF THIS PROBLEM, BUT THEY DID NOT SEE THAT IT WAS OF ANY CONCERN. WE STRONGLY FEEL DIFFERENTLY, AND WE BELIEVE THAT THE MACHINARY USED TO MAKE THIS PRODUCT COULD BE INDUCING DAMAGE THAT WILL CAUSE THE PART TO FAIL IN THE FUTURE.
